Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 52, NWS Northern Indiana

June 10, 20204 counties in Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2020, 5:29 PM EDT for 4 counties in Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2020, 5:29 PM EDT (21:29 UTC)
Expired
Jun 10, 2020, 5:56 PM EDT
In force
27 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 129 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 11:54 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

770 
WUUS53 KIWX 102129
SVRIWX
OHC039-051-069-171-102215-
/O.NEW.KIWX.SV.W.0052.200610T2129Z-200610T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
529 PM EDT Wed Jun 10 2020

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  Eastern Defiance County in northwestern Ohio...
  Northern Henry County in northwestern Ohio...
  Southeastern Williams County in northwestern Ohio...
  Fulton County in northwestern Ohio...

* Until 615 PM EDT.

* At 528 PM EDT, severe thunderstorms were located along a line
  extending from near Wauseon to 7 miles southeast of Stryker, moving
  north at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Defiance, Napoleon, Wauseon, Archbold, Swanton, Delta, Stryker,
  Fayette, Liberty Center, Metamora, Lyons, Texas, Florida,
  Evansport, Oakshade, Seward, Ridgeville Corners, Gerald, Denson and
  Assumption.

This includes Interstate 80 in Ohio between mile markers 22 and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4145 8389 4121 8446 4125 8446 4125 8447
      4171 8437 4172 8388 4162 8388
TIME...MOT...LOC 2128Z 198DEG 47KT 4160 8414 4141 8436 

HAIL...1.00IN
WIND...60MPH
 
$$

FISHER
2 follow-up statements
122 
WWUS53 KIWX 102139
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
539 PM EDT Wed Jun 10 2020

OHC039-102149-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-200610T2215Z/
Defiance OH-
539 PM EDT Wed Jun 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEFIANCE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Michigan...and northwestern Ohio.

LAT...LON 4145 8389 4143 8426 4150 8440 4171 8437
      4172 8388 4162 8388
TIME...MOT...LOC 2139Z 195DEG 35KT 4154 8426 

$$

OHC051-069-171-102215-
/O.CON.KIWX.SV.W.0052.000000T0000Z-200610T2215Z/
Henry OH-Williams OH-Fulton OH-
539 PM EDT Wed Jun 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN HENRY...EAST CENTRAL WILLIAMS AND FULTON COUNTIES...

At 539 PM EDT, a severe thunderstorm was located over Archbold,
moving north at 40 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wauseon, Archbold, Swanton, Delta, Fayette, Liberty Center, Metamora,
Lyons, Oakshade, Pettisville, Brailey, Zone, Seward, Ridgeville
Corners, Gerald, Denson, Winameg, Assumption, Colton and Elmira.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4145 8389 4143 8426 4150 8440 4171 8437
      4172 8388 4162 8388
TIME...MOT...LOC 2139Z 195DEG 35KT 4154 8426 

HAIL...0.88IN
WIND...60MPH
 
$$

FISHER
747 
WWUS53 KIWX 102156
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
556 PM EDT Wed Jun 10 2020

OHC051-069-171-102206-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-200610T2215Z/
Henry OH-Williams OH-Fulton OH-
556 PM EDT Wed Jun 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY...EAST CENTRAL
WILLIAMS AND FULTON COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Michigan...and northwestern Ohio.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.

LAT...LON 4145 8389 4143 8426 4150 8440 4171 8437
      4172 8388 4162 8388
TIME...MOT...LOC 2156Z 198DEG 47KT 4176 8416 

$$

FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:20 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 10, 4:20 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
420 PM EDT Wed Jun 10 2020

.SYNOPSIS...
Issued at 420 PM EDT Wed Jun 10 2020

Showers and storms exit into central Ohio this evening with drier,
less humid and breezy conditions. Quiet weather will prevail for
the next several days. There is just a low chance of a showere
late Friday night into Saturday. Otherwise, it will be dry with
seasonably cool temperatures through the weekend. Temperatures
will gradually warm early next week.

&&

.SHORT TERM...(This Afternoon through Thursday)
Issued at 410 PM EDT Wed Jun 10 2020

Misovorticies along mid level moisture/dryline interface taking
advantage of favorable environment /3000-3500 J/kg SBCAPE and
50-55 knots effective layer shear/ upstream environment.
Strong/near uni-directional flow providing storm motion 60-70 mph
to north-northeast. Accelerating downdraft/weak reflectivity
notches easily producing severe limit winds with a few
significant/extreme damaging wind events this afternoon. Will
continue to follow line and cancel watch with eastward progression
and expect to clear east of CWA by 2230 UTC.

Slight bump in winds for both this evening and midday Thursday
with steep low level lapse rates/momentum transfer. Full airmass
exchange for Thursday/dry and notably less humid and seasonably
cool.

&&

.LONG TERM...(Thursday Night through Tuesday)
Issued at 410 PM EDT Wed Jun 10 2020

Gradual building Plains ridge through the weekend with continued
north central Canadian waves digging through downstream side of
ridge. There are weak signals for a clipper like system to bring a
low chance showers late Friday night into early Saturday.
Thereafter, surface/aloft ridging to envelop Upper Great Lakes
offers continuation of dry conditions and thermal moderation early
next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 122 PM EDT Wed Jun 10 2020

A 40 kt low level jet pushes towards the region ahead of a strong
cold front. Gusty synoptic winds are expected today between 25
and 30 kts out of the southwest before dying off after midnight
tonight. Thunderstorms will have the potential to create damaging
winds as well as the possibility of large hail and isolated
tornadoes. Heavy rain from thunderstorms will have the potential
to reduce CIGs/VISBY into IFR to LIFR threshold, but quick storm
motions should make those conditions brief. Storms should be out
of the area during the evening/early overnight. Then, a brief
period of MVFR CIGs are possible around 3z-5z as a secondary CAA
area moves through. Winds will continue to die down and clouds
will clear Thursday as the remnants of Cristobal move away from
the area.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement through Thursday morning for INZ003.

MI...Beach Hazards Statement through Thursday morning for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 11 AM EDT Thursday for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 10, 3:58 AM EDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
358 AM EDT Wed Jun 10 2020

INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005-015-
016-024-025-110800-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
358 AM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms capable of producing damaging wind gusts are expected
today. Please ensure you have a reliable method to receive weather
watches and warnings.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

INZ003-MIZ077-110800-
La Porte-Berrien-
358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Additionally, thunderstorms today could produce locally damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous beach conditions are expected again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

INZ004-012>015-020-022-110800-
St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-
358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...Today and tonight.

Thunderstorms today could produce locally damaging wind gusts.
However, the severe thunderstorm risk is greatest toward eastern
Indiana, northwest Ohio and southeast Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

LMZ043-046-110800-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
358 AM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Small Craft Advisory.

In the hours before

Local storm report, Jun 10, 5:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND DMG     SWAYZEE                 40.51N 85.83W
06/10/2020                   GRANT              IN   TRAINED SPOTTER

            CORRECTS TIME OF PREVIOUS TSTM WND DMG
            REPORT FROM SWAYZEE. MULTIPLE LARGE TREES
            AND BRANCHES DOWNED. TREE ON HOUSE. TREE ON
            CAMPER.

&&
Local storm report, Jun 10, 5:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     CONVERSE                40.58N 85.86W
06/10/2020                   MIAMI              IN   EMERGENCY MNGR

            CORRECTS TIME OF PREVIOUS TSTM WND DMG
            REPORT FROM CONVERSE. TWO LARGE TREES
            DOWNED. ONE ON HOUSE.

&&
Local storm report, Jun 10, 5:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     3 NW NEW HAVEN          41.10N 85.06W
06/10/2020                   ALLEN              IN   TRAINED SPOTTER

            3 FT DIAMETER TREE SNAPPED.

&&
Special weather statement, Jun 10, 5:18 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
518 PM EDT Wed Jun 10 2020

OHZ001-002-004-005-015-102145-
Henry-Defiance-Fulton-Williams-Paulding-
518 PM EDT Wed Jun 10 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEFIANCE...NORTH
CENTRAL PAULDING...NORTHWESTERN HENRY...SOUTHEASTERN WILLIAMS AND
SOUTHWESTERN FULTON COUNTIES...

At 517 PM EDT, a strong thunderstorm was located 8 miles east of
Hicksville, moving northeast at 55 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Bryan around 535 PM EDT.
  Stryker around 540 PM EDT.
  Archbold and West Unity around 545 PM EDT.

Other locations impacted by this storm include Evansport, Mark
Center, Ney, Cecil, The Bend and Pulaski.

This includes Interstate 80 in Ohio between mile markers 18 and 19.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
northwestern and west central Ohio.

LAT...LON 4116 8454 4122 8469 4162 8447 4151 8423
TIME...MOT...LOC 2117Z 212DEG 49KT 4127 8462

HAIL...0.25
WIND...40MPH

JBALL
Local storm report, Jun 10, 5:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 E WALLEN              41.17N 85.10W
06/10/2020  U1.50 INCH       ALLEN              IN   PUBLIC

            REPORT FROM MPING: PING PONG BALL (1.50
            IN.).

&&
Local storm report, Jun 10, 5:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     3 WNW GILBOA            41.03N 83.98W
06/10/2020  M62 MPH          PUTNAM             OH   AWOS

&&

SKIP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:40 PM EDTSevere Thunderstorm WarningIWXDefiance, Williams50 min
Jun 10, 3:07 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Williams38 min
Jun 10, 3:16 PM EDTSevere Thunderstorm WarningIWXDefiance, Williams44 min
Jun 10, 3:51 PM EDTSevere Thunderstorm WarningIWXFulton, Williams24 min
Jun 10, 3:58 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Paulding, Williams32 min
Jun 10, 4:32 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams43 min
Jun 10, 4:52 PM EDTSpecial Weather StatementIWXAllen, Putnam23 min
Jun 10, 5:01 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam30 min
Jun 10, 5:18 PM EDTSpecial Weather StatementIWXDefiance27 min
Jun 10, 5:59 PM EDTSpecial Weather StatementIWXFulton, Henry31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.